Stephen J. Schueler, M.D.

Overview Risk Factors Symptoms Treatment specialist Home Care warning signs

Aminophylline Toxicity Home Care

Home care for theophylline toxicity includes:

  • Take prescribed medications as directed:
    • Don't skip doses of your medication. This makes them less effective.
    • Be aware of the common side effects that may be caused by your medication.
  • Ask your doctor about medications that may interact with theophylline.
  • Avoid caffeine.
  • Stop smoking
  • Avoid exposure to secondary smoke

Aminophylline Toxicity Warning Signs

Notify your doctor if you take theophylline and develop any of the following:

Last Updated: Jan 5, 2011 References
Authors: Stephen J. Schueler, MD; John H. Beckett, MD; D. Scott Gettings, MD
Copyright DSHI Systems, Inc. Powered by: FreeMD - Your Virtual Doctor

PubMed Aminophylline Toxicity References
  1. Henderson JH, McKenzie CA, Hilton PJ, Leach RM. Continuous venovenous haemofiltration for the treatment of theophylline toxicity. Thorax. 2001 Mar;56(3):242-3. [11182020]
  2. Krieger AC, Takeyasu M. Nonconvulsive status epilepticus in theophylline toxicity. J Toxicol Clin Toxicol. 1999;37(1):99-101. [10078166]
  3. Ram FS, Jardin JR, Atallah A, Castro AA, Mazzini R, Goldstein R, Lacasse Y, Cendon S. Efficacy of theophylline in people with stable chronic obstructive pulmonary disease: a systematic review and meta-analysis. Respir Med. 2005 Feb;99(2):135-44. [15715180]
FreeMD is provided for information purposes only and should not be used as a substitute for evaluation and treatment by a physician. Please review our terms of use.